Drought, Archer
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Archer forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Much needed rain fell over parts of western north Texas, but only made a small dent in the exceptional drought that has plagued the region for several months. Some areas received over 5 inches of rainfall for the month, which is well above normal.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Much needed rain fell over parts of western north Texas, but only made a small dent in the exceptional drought that has plagued the region for several months. Some areas received over 5 inches of rainfall for the month, which is well above normal. However, with much of the region over 15 inches below normal for the year, it will take several large rainfall events to make a significant improvement to the drought.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 30, 9:55 PM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1055 PM CDT FRI SEP 30 2011 .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE PD. && .PREV DISCUSSION... /ISSUED 901 PM CDT FRI SEP 30 2011/ .DISCUSSION... HIGH PRESSURE WILL RESULT IN CLEAR SKIES...LIGHT WINDS...AND COOL TEMPERATURES OVERNIGHT. AS USUAL IN THESE CONDITIONS...TEMPERATURES WILL VARY RATHER DRAMATICALLY OVER SHORT DISTANCES DUE TO TERRAIN AND OTHER FACTORS. NO CHANGES TO THE EXISTING FORECAST ARE CURRENTLY PLANNED THIS EVENING. && .PREV DISCUSSION... /ISSUED 600 PM CDT FRI SEP 30 2011/ AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE PD. PREV DISCUSSION... /ISSUED 209 PM CDT FRI SEP 30 2011/ DISCUSSION... SFC HIGH WILL SETTLE OVER AREA TONIGHT. WINDS WILL SHIFT TO THE SOUTH AND SOUTHEAST SATURDAY. UPPER RIDGE WILL GRADUALLY SHIFT OVER THE PLAINS OVER THE WEEKEND AND EARLY NEXT WEEK. TEMPERATURES WILL BE WARM OVER THE WEEKEND INTO NEXT WEEK. SOUTHERLY WINDS WILL CONTINUE OVER THE AREA BUT BECOME BREEZY... ESPECIALLY IN WESTERN PORTIONS OF THE FA... NEXT WEEK. WITH THE WARM TEMPERATURES... BREEZY AND DRY CONDITIONS... ELEVATED WILDFIRE POTENTIAL WILL BE A CONCERN NEXT WEEK. MODELS SHOW AN UPPER TROUGH APPROACHING THE AREA TOWARDS THE MIDDLE OF NEXT WEEK THEN MOVING ACROSS THE PLAINS STATES. MOISTURE WILL BEGIN TO BE PULLED NORTHWARD AHEAD OF THIS SYSTEM WHICH WILL LEAD TO INCREASE HUMIDITIES THE LATER HALF OF NEXT WEEK. HOWEVER... WINDS WILL ALSO BECOME STRONG WEDNESDAY AND THURSDAY WHICH WILL CONTINUE TO BE CONCERN FOR FIRE WEATHER CONDITIONS. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WITH THIS SYSTEM LATE NEXT WEEK. A COLD FRONT WILL MOVE ACROSS THE REGION AS THE UPPER STORM SYSTEM MOVES ACROSS THE CENTRAL U.S. HOWEVER... THE TIMING OF THE FRONT AND... TIMING AND PATH OF THE UPPER STORM SYSTEM CONTINUES TO BE A QUESTION AS MODELS DIFFER FROM RUN TO RUN. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 78 49 79 51 / 0 0 0 0 HOBART OK 77 47 81 51 / 0 0 0 0 WICHITA FALLS TX 82 51 83 54 / 0 0 0 0 GAGE OK 77 43 84 47 / 0 0 0 0 PONCA CITY OK 77 46 77 48 / 0 0 0 0 DURANT OK 83 52 82 52 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/02
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1156 AM CDT FRI SEP 30 2011
OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1156 AM CDT FRI SEP 30 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
A DRY STABLE AIRMASS ASSOCIATED WITH SURFACE HIGH PRESSURE WILL
PRODUCE UNFAVORABLE CONDITIONS FOR THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY OCT 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL INCREASE WEDNESDAY INTO THURSDAY AS
MOISTURE SLOWLY RETURNS WITH SOUTHERLY FLOW AND AN UPPER LEVEL
TROUGH APPROACHES THE SOUTHERN PLAINS DURING THE LATER HALF OF NEXT
WEEK.
OTHER HAZARDOUS WEATHER...
WINDY CONDITIONS WILL DEVELOP ACROSS PARTS OF THE REGION BY SUNDAY
AS LOW PRESSURE DEVELOPS OVER THE HIGH PLAINS AND WINDS SHIFT TO THE
SOUTH TO SOUTHWEST. THE CONTINUED PRESENCE OF DRY AIR COMBINED WITH
INCREASED WINDS WILL SUPPORT HIGH TO VERY HIGH WILDFIRE POTENTIAL
SUNDAY THROUGH THURSDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SATURDAY.The national radar mosaic for the moment the first event began.
8 drought. Local standard time, as filed.
D4 drought continued through the month.
D4 drought continued through the month.
D4 drought continued through the month for most of the county, although a slight improvement to D3 occurred over the southern half of the county on the 11th.
D4 drought continued through the month.
D4 drought continued through the month.
D4 drought continued through the month.
D4 drought continued through the month.
D4 drought continued through the month.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, October 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 351922, 351924, 351925, 351926, 351927, 351928, 351930, 351931.